In the present case report, a 32-year-old man with a 20-year long history of psoriasis, who presented with severe lower back pain and had no records of previous trauma, is reported. The patient reported the regular use of clobetasol cream, for 8 years, at an average dosage of 100 grams (g) per week. At the time of visit, the patient presented with severe psoriasis, which was associated with a cushingoid appearance. An X-ray of the spine was performed and the results revealed diffuse vertebral collapse that was caused by osteoporosis. The patient was diagnosed with iatrogenic Cushing's syndrome caused by the long-term use of clobetasol 17-propionate cream. The topical clobetasol treatment was stopped and replaced with infliximab infusions. Complete control of the disease was subsequently achieved. Iatrogenic Cushing's syndrome is generally caused by systemic corticosteroid abuse. However, the topical application of potent glucocorticoids, including clobetasol treatment on the skin and mucosae, results in the same syndrome.
File in questo prodotto:
Non ci sono file associati a questo prodotto.